SOS! Problems with Glucose Levels After Taking Prednisone. Anyone Else?

Discussion in 'Support' started by IvanRus, Jan 11, 2019.

    1. IvanRus

      IvanRus Member

      Tinnitus Since:
      04/2017
      Cause of Tinnitus:
      ototoxicity
      Greetings

      I took prednisone for a tinnitus spike for 5 days. Dose regimen was 40-40-40-20-15 mg. On the fifth day, I had symptoms of hyperglycemia (high blood sugar). This is a serious side effect of corticoids (especially with long-term use in high doses).

      I started with dry mouth, polyuria (increased urine). In the morning I had a veil before the eyes, and for a long time I could not make out the letters in the smartphone, I also have a headache.

      Tell me, did anyone else have this when taking corticosteroids?

      I measured glucose with a glucometer and the result was 5.5 mmol. I am not sure about the accuracy of this reading.

      Very afraid of some complications with glucose levels. In diabetes, there are various neuropathies, and the auditory nerve may also suffer.
       
    2. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      It's a known side effect. What happens is prednisone reduces the efficacy of insulin in your body so you body cant transport the sugar in to your cells and has to flush it out instead. This happened to me. I was urinating after 10 minutes of drinking anything. Was very dehydrated and had to stop. I was fine afterwards. But I think I have insulin resistance already so the prednisone pushed my glucose over the edge. a month ago discovered my fasting glucose was 110 so I've avoided sugar for the past month. It's now down to 80 thankfully. You might want to keep closer tabs on your glucose after you are finished with prednisone since it pushed yours over the edge as well.
       
    3. AUTHOR
      AUTHOR
      IvanRus

      IvanRus Member

      Tinnitus Since:
      04/2017
      Cause of Tinnitus:
      ototoxicity
      80 mmol?! Are you sure you're not confused? That is deadly. The norm is in the range of 3.1-5.5 mmol. Are you taking diabetes medicine?
       
    4. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Are you sure this wasn't caused by your consuming a food that raised your blood sugar?
      The damage happens if one has high blood sugar for a long time. Having it for a day or two shouldn't cause problems. In the future you might consider increasing the threshold that causes you to begin taking Prednisone.
       
    5. AUTHOR
      AUTHOR
      IvanRus

      IvanRus Member

      Tinnitus Since:
      04/2017
      Cause of Tinnitus:
      ototoxicity
      I checked in the morning on an empty stomach. Did you have similar problems after prednisone? How many times have you taken it since the beginning of tinnitus?
      I have at least 8 times.
       
    6. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      5.5 mmol/L is actually in the normal range!
      See
      https://www.diabetes.co.uk/diabetes_care/blood-sugar-level-ranges.html
      At the link above, in one place they say that 5.9 mmol/L and below is normal, and in another place they say that 5.4 mmol/L and below is normal. If it is the latter, your blood sugar is a Little high. It is possible/likely that this is Not because of Prednisone. At one time I have had some cake, and the next morning my blood sugar was something like 5.9 mmol/L.
       
    7. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      No.
      Four times, but because I have limited supply of Prednisone, many of those times I only had 1-2 pills...
       
    8. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      He is using mg/dL scale, and of course on that scale 80 is in the normal range.
       
    9. Bart
      Doh

      Bart Member

      Location:
      Antwerp
      Tinnitus Since:
      05/06/2014
      Cause of Tinnitus:
      Noise
      This is a rare and temporary side-effect from taking corticosteroids , glucose levels should return to normal levels after you stop taking the drug , and 5 days is not long-term use .

      Just contact the prescribing doctor if you are worried about it , but you will be fine .
       
      • Agree Agree x 1
    10. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      Sorry, I'm American. We are very confused. We have stupid measurement systems and still use inches and feet.
       
    11. AUTHOR
      AUTHOR
      IvanRus

      IvanRus Member

      Tinnitus Since:
      04/2017
      Cause of Tinnitus:
      ototoxicity
      How often do you have to take prednisone?
      How many short courses have you done in the last year?
       

Share This Page

Loading...